MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-31M-00
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 31mm epic mitral valve was selected for implant.It was reported that the implant went well and the valve was tested with saline and the leaflets were coapting.As the patient was coming off bypass, all leaflets were observed to be functioning and coapting, however a large central jet was observed on echo.Closer examination showed that one of the leaflets appeared to be prolapsing.No paravalvular leak was observed, no perforation of any leaflet was observed, and no leaflet was suture looped.The patient was taken fully off of bypass and fully pressurized and the valve did not improve.The epic valve was intraoperatively explanted and a competitor's 25mm magna ease valve was successfully implanted.Upon explant of the epic valve, the physician reported that one of the leaflets was short of full coaptation.The patient was hemodynamically stable throughout the procedure.The physician does allege a clinically significant prolonged procedure time due to the exchange.The patient was reported to be recovering well.
 
Additional Manufacturer Narrative
An event of central jet and leaflet prolapse was reported.No anomalies were found with the valve cusps, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.In the absence of any evidence of valve anomaly that may impact valvular function, the reported event is consistent with non-structural valve dysfunction.Non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.In this case there is no evidence of inappropriate sizing, entrapment by suture, or stent deformation that could explain the observed intra-operative valvular dysfunction.Temporary distortion of the stent due to external forces following aortic closure, where the stent is not permanently deformed, may also potentially explain the observed intraoperative valvular dysfunction.However, since it is not possible to determine whether there was any temporary intra-operative stent deformation and none of the other potential causes for nsvd could be confirmed, the exact cause of the observed intra-operative valvular regurgitation cannot be conclusively determined.
 
Event or Problem Description
On (b)(6) 2020, a 31mm epic mitral valve was selected for implant.It was reported that the implant went well and the valve was tested with saline and the leaflets were coapting.As the patient was coming off bypass, all leaflets were observed to be functioning and coapting, however a large central jet was observed on echo.Closer examination showed that one of the leaflets appeared to be prolapsing.No paravalvular leak was observed, no perforation of any leaflet was observed, and no leaflet was suture looped.The patient was taken fully off of bypass and fully pressurized and the valve did not improve.The epic valve was intraoperatively explanted and a competitor's 25mm magna ease valve was successfully implanted.Upon explant of the epic valve, the physician reported that one of the leaflets was short of full coaptation.The patient was hemodynamically stable throughout the procedure.The physician does allege a clinically significant prolonged procedure time due to the exchange.The patient was reported to be recovering well.User facility medwatch report received that states "implanted 31mm st.Jude epic mitral tissue valve showing malfunction on echo after implantation.It was explanted with a new tissue valve implanted.Fda safety report id # (b)(4).

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key10608254
Report Number3001883144-2020-00094
Device Sequence Number2385971
Product Code LWR
UDI-Device Identifier05414734055604
UDI-Public05414734055604
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2020
Report Date (Section F) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model NumberE100-31M-00
Device Catalogue NumberE100-31M-00
Device Lot NumberBR00024247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/24/2020
Event Location Hospital
Date Report to Manufacturer11/04/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/23/2020
11/04/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/27/2020
11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight94
Date Report Sent to FDA09/25/2020